Advertisement

Local–Global Minimum Property in Unconstrained Minimization Problems

  • Pál BuraiEmail author
Article

Abstract

The main goal of this paper is to prove some new results and extend some earlier ones about functions, which possess the so-called local–global minimum property. In the last section, we show an application of these in the theory of calculus of variations.

Keywords

Nonlinear optimization Non-convex optimization First-order sufficient condition Generalized convexity Local–global minimum property 

Notes

Acknowledgements

This research has been supported by the Hungarian Scientific Research Fund OTKA “Mobility” call HUMAN-MB8A-84581 and Zoltán Magyary Postdoctoral Scholarship A2-MZPD-12-0253.

References

  1. 1.
    Avriel, M., Zang, I.: Generalized arcwise-connected functions and characterizations of local-global minimum properties. J. Optim. Theory Appl. 32(4), 407–425 (1980) CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Bhatia, D., Mehra, A.: Optimality conditions and duality involving arcwise connected and generalized arcwise connected functions. J. Optim. Theory Appl. 100(1), 181–194 (1999) CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Horst, B.: A note on functions whose local minima are global. J. Optim. Theory Appl. 36(3), 457–463 (1982) CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Luc, D.T., Volle, M.: Levels sets infimal convolution and level addition. J. Optim. Theory Appl. 94(3), 695–714 (1997) CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Ortega, J.M., Rheinboldt, W.C.: Iterative Solution of Nonlinear Equations in Several Variables. Classics in Applied Mathematics, vol. 30. Society for Industrial and Applied Mathematics (SIAM), Philadelphia (2000) CrossRefzbMATHGoogle Scholar
  6. 6.
    Avriel, M., Zang, I.: On functions whose local minima are global. J. Optim. Theory Appl. 16, 183–190 (1975) CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Avriel, M., Choo, E.U., Zang, I.: A note on functions whose local minima are global. J. Optim. Theory Appl. 18(4), 555–559 (1976) CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Aubin, J.P., Frankowska, H.: Set-Valued Analysis. Systems and Control: Foundations and Applications, vol. 2. Birkhäuser Boston, Boston (1990) zbMATHGoogle Scholar
  9. 9.
    Rosenbrock, H.H.: An automatic method for finding the greatest or least value of a function. Comput. J. 3, 175–184 (1960/1961) MathSciNetGoogle Scholar
  10. 10.
    Jahn, J.: Introduction to the Theory of Nonlinear Optimization. Springer, Berlin (1996) CrossRefzbMATHGoogle Scholar
  11. 11.
    Drábek, P., Milota, J.: Methods of Nonlinear Analysis. Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks]. Birkhäuser Verlag, Basel (2007) zbMATHGoogle Scholar
  12. 12.
    Clarke, F.H.: Optimization and Nonsmooth Analysis. Canadian Mathematical Society Series of Monographs and Advanced Texts. Wiley, New York (1983) zbMATHGoogle Scholar
  13. 13.
    Gelfand, I.M., Fomin, S.V.: Calculus of Variations. Prentice-Hall, Englewood Cliffs (1963). Revised English edition translated and edited by Richard A. Silverman Google Scholar
  14. 14.
    Dacorogna, B.: Introduction to the Calculus of Variations. Imperial College Press, London (2009) Google Scholar
  15. 15.
    Dym, H., McKean, H.P.: Fourier Series and Integrals. Academic Press, New York (1972) zbMATHGoogle Scholar
  16. 16.
    Almansi, E.: Sopra una delle esperienze del plateau. Ann Mat. Pura Appl. (1898–1922) 12, 1–17 (1906) CrossRefGoogle Scholar
  17. 17.
    Evans, L.C.: Partial Differential Equations. Graduate Studies in Mathematics, vol. 19. Am. Math. Soc., Providence (1998) zbMATHGoogle Scholar
  18. 18.
    Tröltzsch, F.: Optimal Control of Partial Differential Equations. Graduate Studies in Mathematics, vol. 112. Am. Math. Soc., Providence (2010) zbMATHGoogle Scholar
  19. 19.
    Lorentz, G.: Zur theorie der polynome von S. Bernstein. Rec. Math., Moscou 2(44), 543–556 (1937) Google Scholar
  20. 20.
    DeVore, R.A., Lorentz, G.G.: Constructive Approximation. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 303. Springer, Berlin (1993) zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Department of MathematicsTU BerlinBerlinGermany

Personalised recommendations